Ohio, 2004Strong Wind in Ohio, November 27, 2004
November 27, 2004 · NWS CLE · 22 events in 22 counties and zones
A strong cold front moved across northern Ohio during the evening hours of November 27th. Winds behind the front briefly gusted to more than 40 mph.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved across northern Ohio during the evening hours of November 27th. Winds behind the front briefly gusted to more than 40 mph. A few trees and large limbs were downed by the gusty winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 27, 3:10 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 27, 3:10 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
310 PM EST SAT NOV 27 2004
.SHORT TERM (TNGT-MON)...
BIG QUESTION IS THE TIMING OF THE PCPN AND WHETHER A WIND ADVISORY
IS NEEDED. MODELS EXPAND THE PCPN RAPIDILY EAST THIS EVE. I AM NOT
SURE WHY THAT WOULD BE THE CASE...SOME PCPN IS COMING UP THRU KY AND
THAT SHOULD MOVE INTO MUCH OF THE AREA AFTER 00Z. MODELS CONSISTENT
IN SHOWG 50 KTS AT 850 MB AHEAD OF THE COLD FRONT...HOWEVER...AMS
SEEMS TO BE STABLE. BIGGEST CONCERN IS RIGHT WITH THE
FROPA...HOWEVER...AMS SEEMS TOO STABLE LAPSE RATE SFCT O 850 MB LESS
THAN 4C AS PER BUFKIT FOR THE WINDS TO COME DOWN. WINDS UPSTREAM
SEEM TO BE BELOW THE ADVISORY CRITERIA AND ATTM CANT SEE WHY THAT
WOULD CHANGE. THE LAKESHORE NEAR ERIE PA MAY BE WINDIER IN THE SE
FLOW WITH THE DOWNSLOPE...HOWEVER...IT SHOULD REMAIN BELOW WIND
ADVISORY CRITERIA. WITH THE TIMING OF THE FROPA GUID MINS SEEM TOO
COLD TNGT. PCPN SHOULD BE MAINLY RAIN AND THE PCPN SHOULD END BEFORE
THE COLD AIR COMES IN...IT COULD BE CLOSE SO WILL CONTINUE THE
MENTION OF POSSIBLY MIXING WITH SNOW W. ETA TRIES TO HAV A RDG OVER
THE SNOWBELT ON SUNDAY WHILE THE GFS HAS IT FARTHER SOUTH. TYPICALLY
THE RIDGE IS FARTHER SOUTH SO THAT MEANS SOME SNOW SHOWERS. HOWEVER
WITH THE AMS DRYING OUT AND THE INVERSION LOW THEY SHOULD NOT GET
OUT OF CONTROL WILL KEEP IT CHANCE POPS. HIGH PRES MOVS IN FOR
SUNDAY NIGHT AND MONDAY. WIL GO WITH THE SLOWER TIMING FOR THE RETUN
OF MOISTURE AS THE HIGH MOVES SLOWLY E.
&&
.LONG TERM (MON NGT THRU SAT)...
NGM AND GFS TRYG TO HINT AT INCREASING MSTR FOR MON NGT AND
TUE...HOWEVER...ONLY UVV ON TUE...WILL GO WITH 20 POPS. TIMING OF
THE NEXT SYS A LITTLE TRICKY. WILL CONTINUE THE TREND OF A THREAT OF
PCPN TUE NIGHT...ATTM IT LOOKS LIKE IT SHOULD BE WARM ENOUGH FOR
RAIN. WILL CONTINUE THE CHC WEDNESDAY AND WEDNESDAY NIGHT.
DEFINITELY SOME CONFLICT...LITTLE MOISTURE BUT OMEGA AND A S/WV.
ECMWF AND GFS DIFFERNT NEAR THE END OF THE PERIOD WITH THE ECMWF
MOVING THE RIDGE IN QUICKER. SINCE THE RIDGE WILL MOV IN SLOWLY SOME
LAKE EFFECT SNOW SHOWERS EASTERN PORTION OF FORECAST AREA. ATTM WITH
THE FLOW WILL GO WITH THE SLOWER MODEL...SINCE GOING WITH THE SLOWER
MODEL WILL KEEP SATURDAY DRY.
&&
.AVIATION (18Z-18Z)...
SURFACE LOW PRESSURE MOVING NORTH TOWARD THE WESTERN GREAT LAKES
WILL KEEP INCREASING GUSTY SOUTHERLY FLOW ACROSS THE AREA THROUGH
THIS EVENING. COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA AROUND
06Z. 50 KNOT 850 MB JET EXPECTED TO LIFT NORTHEAST ACROSS THE AREA
CAUSING PRE FRONTAL GUSTY WINDS TO 30 KNOTS AT TIMES. WINDS
DIMINISH TO 10 TO 20 KNOTS WITH FROPA AND PICK UP AGAIN AT 15 TO 25
KNOTS AFTER FROPA AS GOOD MIXING OF WINDS ALOFT IN THE MID LEVELS
TAKES PLACE. VFR CONDITIONS WILL GIVE WAY TO MVFR CONDITIONS THIS
EVENING WITH OCCASIONAL IFR CONDITIONS THROUGH THE NIGHT. I AM
EXPECTING SNOW TO BECOME MIXED WITH AND CHANGE OVER TO SOME LIGHT
SNOW TOWARD MORNING THEN END FROM WEST TO EAST. ERIE SHOULD REMAIN
ALL RAIN THROUGH THE PERIOD.
&&
.CLE WATCHES/WARNINGS/ADVISORIES.
OH...GALE WARNING TNGHT LE.
PA...GALE WARNING TNGHT LE.
&&
SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA
AVIATION...LOMBARDY
&&
Hazardous weather outlook, Nov 27, 6:40 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
640 AM EST SAT NOV 27 2004
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281139-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
640 AM EST SAT NOV 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Nov 27, 3:41 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EST SAT NOV 27 2004
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-272340-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
341 PM EST SAT NOV 27 2004
WINDS MAY BE GUSTY ESPECIALLY LATER TONIGHT AS A COLD FRONT
APPROACHES THE REGION.
WINDS COULD BRIEFLY GUST TO AROUND 40 MPH AHEAD OF A COLD FRONT THAT
WILL MOVE ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA LATE
TONIGHT.
ALONG THE ERIE PENNSYLVANIA AND ASHTABULA COUNTY LAKESHORE WINDS
COULD BE GUSTY ALL NIGHT BECAUSE OF DOWNSLOPE WINDS. WINDS COULD GUST
TO NEAR 45 MPH.
MOTORISTS WILL NEED TO USE CAUTION WHEN THE WINDS BECOME GUSTY.
KIELTYKA
Strong Wind, Ashland
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Ashland forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
Strong Wind, Crawford
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Crawford forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.851, -82.920 (the zone’s center; the record gives no point)
Strong Wind, Cuyahoga
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Cuyahoga forecast zone
- Measured
- 34 kt (39 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
Strong Wind, Erie
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Erie forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.432, -82.700 (the zone’s center; the record gives no point)
Strong Wind, Hancock
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Hancock forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $15,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.002, -83.666 (the zone’s center; the record gives no point)
Strong Wind, Holmes
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Holmes forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.561, -81.929 (the zone’s center; the record gives no point)
Strong Wind, Huron
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Huron forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.146, -82.598 (the zone’s center; the record gives no point)
Strong Wind, Knox
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Knox forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.399, -82.421 (the zone’s center; the record gives no point)
Strong Wind, Lake
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Lake forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
Strong Wind, Lorain
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Lorain forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
Strong Wind, Lucas
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Lucas forecast zone
- Measured
- 29 kt (33 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.684, -83.468 (the zone’s center; the record gives no point)
Strong Wind, Marion
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Marion forecast zone
- Measured
- 31 kt (36 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.587, -83.161 (the zone’s center; the record gives no point)
Strong Wind, Medina
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Medina forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
Strong Wind, Morrow
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Morrow forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.524, -82.794 (the zone’s center; the record gives no point)
Strong Wind, Ottawa
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Ottawa forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.497, -82.941 (the zone’s center; the record gives no point)
Strong Wind, Richland
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Richland forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
Strong Wind, Sandusky
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Sandusky forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.357, -83.144 (the zone’s center; the record gives no point)
Strong Wind, Seneca
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Seneca forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.124, -83.128 (the zone’s center; the record gives no point)
Strong Wind, Summit
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Summit forecast zone
- Measured
- 32 kt (37 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
Strong Wind, Wayne
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Wayne forecast zone
- Measured
- 34 kt (39 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
Strong Wind, Wood
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Wood forecast zone
- Measured
- 32 kt (37 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.362, -83.623 (the zone’s center; the record gives no point)
Strong Wind, Wyandot
- When
- November 27, 6:00 PM EST to 11:00 PM EST
- Where
- Wyandot forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.842, -83.304 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Idaho, November 27, 20042 deaths · 3 events
- Tornado in Alabama, November 27, 20044 injured · $400,000 · F2 · 1 event
- Strong Wind in California, November 27, 20041 death · 1 injured · 1 event
- Heavy Snow in Utah, November 27 to 28, 200411 injured · $280,000 · 9 events
- Tornado in Alabama, November 27, 2004$200,000 · F1 · 1 event
- Tornado and Hail in Louisiana, November 27, 2004$65,000 · F1 · 4 events
- Tornado in Florida, November 27, 2004$50,000 · F1 · 1 event
- Damaging Wind in Louisiana, November 27, 2004$150,000 · 50 kt wind · 1 event
- Hail and Damaging Wind in Texas, November 27, 2004$80,000 · 1.75 in hail · 2 events
- Damaging Wind in Louisiana, November 27, 2004$75,000 · 50 kt wind · 1 event
- Tornado in Alabama, November 27, 2004$30,000 · F0 · 1 event
- Damaging Wind in Louisiana, November 27, 2004$25,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425844, 5425845, 5425846, 5425847, 5425848, 5425849, 5425850, 5425851, 5425852, 5425853, 5425854, 5425855, 5425856, 5425857, 5425858, 5425859, 5425860, 5425861, 5425862, 5425863, 5425864, 5425865.